Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

dal123

Member
  • Posts

    10
  • Joined

  • Last visited

Reputation

1 Neutral

Profile Information

  • Gender
    Female

Recent Profile Visitors

981 profile views
  1. I don't know for sure, but I could speculate that time is an important factor. This can be rationalized by considering that not all of the medication is absorbed when you take it. Sometimes only 50% can be absorbed at the time (depending on factors like the meal you're taking it with which plays an important role in absorption, and also the availability of the specific enzymes that "metabolize" the drug in your liver). So by taking it at a lower dose but for a longer period could mean he wa
  2. I definitely skip my pill the nights I plan on drinking. Accutane will still be in your system, but at a lower amount and therefore lessens the workload on the liver. I never get sick or black out, and I drink a decent amount on those nights. A few times I've even skipped taking my tane the day after as well, because I still feel so dehydrated. My acne hasn't flared up and my monthly labs have been far below borderline. I guess everyone is different, but I try to be as easy on my liver as poss
  3. Brand name vs. generic must contain the exact same active ingredient with the same concentration. It's part of FDA regulation. However, there is a reason for the difference in cost. That is, the inactive ingredients. Chemically, you need specific components to "supplement" the medication in order to maintain the pharmacokinetics of absorption, rate of metabolism, etc. Typically the price difference can be blamed on using "better" quality inactive ingredients (or, I guess better said, the gene
  4. So i've been over and over the "learn more about ___ here" as far as types of acne. I'm still confused as to some I have on my face that don't seem to fit any of the above. Appearance is smaller, never exceeding 1cm (therefore excludes cysts); symmetrical. WHITE. But not filled with pus--attempts at popping do not secrete anything other than blood. So I have concluded these are not pustules... The thing is, they don't go away! I think i've had one on my cheek now for over three months, with no
  5. "crazy" how? I'm so hesitant trying something oral again; I seem to be extremely sensitive to systemic effects. And if it's any consolation, I had a pharm final that I did significantly worse on than I know I'm capable. I definitely blame the accutane, because it was interfering with my effects of adderall. OH, and I called poison control shortly after the original post because I started feeling awful again. THe operator calculated my kg/mg dosage and then using the half life gave me a scien
  6. I used this... not for body acne, but for treatment of very strange symmetrical, round, non-palpable hypopigmentations all over my arms and now circulating my knees. Initially we (my doctors & professors) assumed it was tinea versicolor (a skin fungal infection) even though it was not raised or different in texture. I caked this on my entire body every night; waited about 20-25 minutes and then rinsed it off in the shower. It did nothing for me (I don't really have body acne...) except give
  7. I was on bcp for approximately five consecutive years. I had initially begun as a way to better "control" my menstrual cycle and cramping. Because I was so young, I had yet to experience sexual desires. As I aged, I had always just assumed that I naturally had a lower sex drive than most. I stopped taking bcp a few years ago and suddenly found myself having substantial libido. Additionally, I was (for the first time) able to reach a climax (can I say that on here?). Even more surprisingly, a
  8. I recently discontinued using accutane; was on it for 2 weeks exactly (40mg/day). It gave me some pretty terrible side effects, mostly debilitating my mental functioning... and because I have finals coming up (and am also a graduate student) could absolutely not afford the set back. Honestly, my acne is pretty mild (but always there...). I'm going back to my dermatologist in about two weeks and would like to try (yet another) treatment, but am honestly at a loss of what next? Thus far I have t
  9. I am excited to say that after two days off the accutane, I am feeling amazingly better!! (which is awesome timing as I have a pharmocology final today ) I am a little bummed that I had to stop treatment; however, plan on trying again once I graduate. Does anybody have any additional recommendations of any other options to minimize my acne for now? Tetracyclines, differen and clindamycin have all been unsuccessful treatments in the past. I have rather mild acne, more concerned about the high
  10. I have been spending a considerable amount of time on this forum and have now finally felt compelled to share my thoughts. I began Accutane 2 weeks ago (40mg). Honestly, my acne is probably very mild in comparison to most people taking this medication. However, acne is acne... and after trying most everything else, I decided it was time. Within the past 4 days I have suddenly experienced INSANE drowsiness. I can't focus, I can't concentrate (yes, I know this has been posted recently...) and I
×